Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Norflox-TZ and alcohol be taken together?

Answered by
Dr.
Dr. Shuba Hariprasad

General & Family Physician

Practicing since :2002

Answered : 1087 Questions

default
Posted on Wed, 1 Aug 2018 in Medicines and Side Effects
Question: Can even a small quantity of alcohol cause harm while on Norflox TZ (for stomach pain)? If yes, and if I have already had one peg of whiskey with dinner while on Norflox TZ should I skip the dose immediately after dinner and resume the medicine from the next day?
doctor
Answered by Dr. Shuba Hariprasad 7 hours later
Brief Answer:
Continue meds

Detailed Answer:
Hello,
Thank you for your query.
I'm Dr. Shuba Hariprasad and will be answering your query today.

*how old are you?
*do you have medical issues or take any other medication?
*how often do you consume alcohol?
*why are you on antibiotics?

Do not skip the medication. Avoid alcohol though during the course of treatment. Both together can cause a strain on the liver.

Drink plenty of water to stay hydrated and minimize alcohol effects.

Hope this helps. Please let me know if there is anything else I can help you with.
Wish you good health.
Regards,
Dr. Shuba Hariprasad
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Shuba Hariprasad 25 hours later
Thank you doctor. I am 40 years old. I don't take any other medication. I am on Norflox TZ because I had recurring stomach pain after meals last few days.
What is the minimum dose of Norflox TZ I have to take? Is it 3 days or 5 days? I am having 2 tablets a day.
Also without taking alcohol does this medicine cause any strain on the liver? I don't have liver problems as such but I have fatty liver.
doctor
Answered by Dr. Shuba Hariprasad 15 hours later
Brief Answer:
Please finish medications as advised by your doctor. Quit alcohol.

Detailed Answer:
Hello,
Thank you for the follow up and clarifications.
Sorry for the delay in replying.

You have to take norfloz-tz for a minimum of 5 days (twice a day, after meals).

These tablets are broken down in the liver and can put a strain on a diseased liver, especially of taken for a prolonged time period.

Fatty liver puts you at risk for developing liver disease in the future. What kind of Fatty liver was it? (alcohol induced?). To answer your question, yes it is possible for the medication to put a stress on your liver but unlikely for this dose and duration.

Do take the medications as advised by your physician. If you develop and yellow discoloration of the skin or dark colored urine, have unexplained itching, stomach pain, talk to your doctor to check for possible liver disease.
I strongly recommend that you refrain from alcohol consumption. Drink plenty of water while on antibiotics.

Hope I've helped.
If you have any further queries, I'd be happy to help.

Wish you good health.
Regards,
Dr. Shuba Hariprasad

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Shuba Hariprasad 21 hours later
Thank you doctor. Yes, your advice is helpful. I think my fatty liver is food related because I drink in moderation and only socially during weekends.
I have started doing on morning walks to keep my liver healthy.
Is there a difference between fatty liver and fatty liver disease? I had heard that most of us Indians have fatty liver or mild fatty liver due to our food habits.
doctor
Answered by Dr. Shuba Hariprasad 12 hours later
Brief Answer:
Many factors contribute to Fatty liver.

Detailed Answer:
Hello,
Thank you for the follow up.

Fatty liver, although a common finding, is not a normal one. This is a sign that the liver is being affected.
The liver is an organ that has amazing healing and regenerating capacity & can take care of itself upto a certain extent.
Fatty liver disease is when you become symptomatic and The liver is unable to recover quick enough to heal.

Obesity, medications, genetics, smoking, alcohol, sedentary lifestyle and a diet high in processed foods, refined grains, for instance, can increase risks or worsen the Fatty liver.

Even though you drink in moderation, with a Fatty liver, it's added stress.

Hope this helps.
Wish you good health.
Warm regards,
Dr. Shuba Hariprasad
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on